Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Folliculitis. Rashes, ingrowth, infection, unable to shave, have bumps, popped them out, crippling effect, redness and painful. Reason?

Hello I am 28 years old fit male and play competitive sport. I started suffering from very bad folliculitis around 3 Years ago. This was the first time I decided to remove the hair from my legs. I thought very carefully and decided not to remove the hair at or below the surface to avoid rash, ingrowns etc.
So I opted for a set of expensive body grooming clippers with detachable mounts etc. I'm Used None of the clipon attachmens that gave longer hair lengths and went straight to the base clippers to ensure a short as possible cut to the skin as possible maintaining the actual hair tip still well out of the skin.
(I approached this method from the start because for many years before I have struggled with lingering ingrowns and infections during shaving my face.
I am getting bumps everywhere On my legs, Even when I left it to grow for eight weeks after removal I am still able to find multiable bumps and when squeeze an hard infection (black head like) explodes out and within the yuck is one or two hairs That came out with the infection but were not visible until popped.

This is especially in the last month having a crippling effect on me as my legs are covered in sores that come from a seemingly quick ingrown/blackhead removal to infection, then bad infection which I believe is some sort of Staphylococcus. Bactraban antiseptic is totally useless now, has no effect on these sores when they get bad will take a minimum of a month to heal, scarring for well over 3-6 months...

After some googling I feel I may have a condition called pili multigemini. I have noticed the symptoms of this since early teenage years but not problems, now wherever there is an occurrence the skin gets inflames and red, painful too.
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Dermatologist 's  Response
From the information that you have given it seems that you are having "Pseudofolliculitis".
Pseudofolliculitis results from body hairs that become ingrown generally due to shaving, waxing, or plucking. It is particularly a problem among individuals with very curly or coarse hair. The ingrown hairs result in inflamed bumps and/or pustules. Any areas of the skin that are shaved can develop pseudofolliculitis such as the face, neck, legs, or scalp.
I would recommend that: let the hair grow.
2.I would usually suggest T bact cream for my patients.
3.Use antibacterial soap like dettol for taking bath
4.If it is very severe then a course of antibiotic with NSAIDS will be needed.

In case of Pseudo folliculitis prevention is better than care.

1.Avoid shaving with only water or a soap bar. This can cause a more drying and irritating effect.
2.Use a non-irritating, highly lubricating shaving product such as Aveeno Therapeutic Shave Gel, to soften and moisturize the hairs.
3.Shave with, not against, the direction of hair growth. The key is to shave in a manner that does not give a close shave.
4.Use electric razor than manual razor for shaving.

Hope it helps,

Dr.SoumyaNagaraja MD

Answered: Thu, 27 Jun 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor